TITLE

Editorial

AUTHOR(S)
Everitt, Brian
PUB. DATE
October 2004
SOURCE
Statistical Methods in Medical Research;Oct2004, Vol. 13 Issue 5, p343
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Presents the definition of cluster analysis. Classification of objects or data; Developments in cluster analysis; Research paper of Friedman and Rubin.
ACCESSION #
14509727

 

Related Articles

  • Small deviation probabilities for positive random variables. Rozovsky, L. // Journal of Mathematical Sciences;Aug2006, Vol. 137 Issue 1, p4561 

    We deduce two lemmas that seem to be useful while studying small deviation probabilities for positive random variables. As an example, the so-called small balls problem is examined. Bibliography: 11 titles.

  • A Strong Approximation Theorem for Quasi-associated Sequences. Wang, Wen // Acta Mathematica Sinica;Dec2005, Vol. 21 Issue 6, p1269 

    By combining the Csörgő–Révész quantile transform methods and the Skorohod–Strassen martingale embedding theorem, we prove a strong approximation theorem for quasi-associated random variables with mean zero and finite (2+δ)th moment under polynomial decay rate. As a...

  • SEPARATION OF THE MAXIMA IN SAMPLES OF GEOMETRIC RANDOM VARIABLES. Brennan, Charlotte; Knopfmacher, Arnold; Mansour, Toufik; Wagner, Stephan // Applicable Analysis & Discrete Mathematics;2011, Vol. 5 Issue 2, p271 

    We consider samples of n geometric random variables ω1 ω2…ωn where P{ωj = i} = pqi-1, for 1 ≤ j ≤ n, with p + q = 1. For each fixed integer d > 0, we study the probability that the distance between the consecutive maxima in these samples is at least d. We derive...

  • A simple method for effective multi-site generation of stochastic hydrologic time series. Ilich, Nesa; Despotovic, Jovan // Stochastic Environmental Research & Risk Assessment;Feb2008, Vol. 22 Issue 2, p265 

    This paper presents an algorithm for generating stationary stochastic hydrologic time series at multiple sites. The ideas in this paper constitute a radical departure from commonly accepted methodologies. The approach relies on the recent advances in statistical science for simulating random...

  • ON THE NUMBER AND SUM OF NEAR-RECORD OBSERVATIONS. Balakrishnan, N.; Pakes, A. G.; Stepanov, A. // Advances in Applied Probability;Sep2005, Vol. 37 Issue 3, p765 

    Let X1, X2, … be a sequence of independent and identically distributed random variables with some continuous distribution function F. Let L(n) and X(n) denote the nth record time and the nth record value, respectively. We refer to the variables Xi as near-nth-record observations if Xi...

  • Moment inequality and complete convergence of moving average processes under asymptotically linear negative quadrant dependence assumptions. Cai, Guang-hui; Wu, Hang // Stochastic Environmental Research & Risk Assessment;Jan2006, Vol. 20 Issue 1/2, p1 

    Let { Y, Y i , −∞ < i < ∞} be a doubly infinite sequence of identically distributed and asymptotically linear negative quadrant dependence random variables, { a i , −∞ < i < ∞} an absolutely summable sequence of real numbers. We are inspired by Wang et al....

  • Towards a Localized Version of Pearson's Correlation Coefficient. Kreinovich, Vladik; Hung T. Nguyen; Berlin Wu // International Journal of Intelligent Technologies & Applied Stat;2013, Vol. 6 Issue 3, p215 

    Pearson's correlation coeffcient is used to describe dependence between random variables X and Y. In some practical situations,however,we have strong correlation for some values X and/or Y and no correlation for other values of X and Y. To describe such a local dependence,we come up with a...

  • WEIGHTED SUMS OF SUBEXPONENTIAL RANDOM VARIABLES AND THEIR MAXIMA. Yiqing Chen; Ng, Kai W.; Tang, Qihe // Advances in Applied Probability;Jun2005, Vol. 37 Issue 2, p510 

    Let {Xk, k = 1, 2, . . .} be a sequence of independent random variables with common subexponential distribution F, and let {wk, k = 1, 2, . . } be a sequence of positive numbers. Under some mild summability conditions, we establish simple asymptotic estimates for the extreme tail probabilities...

  • An integro-local theorem applicable on the whole half-axis to the sums of random variables with regularly varying distributions. Mogul'skiĭ, A. A. // Siberian Mathematical Journal;Jul2008, Vol. 49 Issue 4, p669 

    We obtain an integro-local limit theorem for the sum S( n) = ξ(1)+⋯+ ξ( n) of independent identically distributed random variables with distribution whose right tail varies regularly; i.e., it has the form P( ξ≥ t) = t −β L( t) with β > 2 and some slowly varying...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics